Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 2, NWS Northern Indiana

March 9, 2015Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Mar 9, 2015, 7:03 PM EDT for Allen County, Huntington County, Wabash County, Indiana. It took effect at Mar 9, 2015, 8:57 PM EDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Mar 9, 2015, 7:03 PM EDT (23:03 UTC)
In effect from
Mar 9, 2015, 8:57 PM EDT
Expired
Mar 16, 2015, 8:57 PM EDT
In force
7 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 10.45 ft at Mar 10, 2015, 3:00 AM EDT.

actionminormoderate5101503/0903/1003/1103/1203/1303/1403/1503/1603/1703/18
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WGUS43 KIWX 092303
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
703 PM EDT MON MAR 9 2015

...The National Weather Service in NORTHERN INDIANA has issued a 
flood warning for the following rivers...

  Little River above Huntington affecting Allen...Huntington and 
  Wabash Counties

.An ice jam was reported by Emergency Management along the Little 
River in the east side of the city of Huntington. Minor flooding is 
expected at and upstream of the ice jam. Once the ice jam breaks 
up, upstream river levels will quickly fall back below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-069-169-102303-
/O.NEW.KIWX.FL.W.0002.150310T0057Z-000000T0000Z/
/LRHI3.1.IJ.150310T0057Z.150310T0100Z.000000T0000Z.NO/
703 PM EDT MON MAR 9 2015

The National Weather Service in NORTHERN INDIANA has issued a 

* Flood Warning for 
  The Little River above Huntington
* until further notice.
* At 6 PM Monday the stage was 7.8 feet and rising.
* Minor flooding is forecast.
* An ice jam has been reported by Emergency Management along the 
  Little River in the east side of the city of Huntington. Points 
  at and upstream of the ice jam are expected to experience minor 
  flooding until the ice jam breaks up.
* Once the ice jam releases, upstream waters will quickly fall below 
  flood stage, however points of the river downstream of the ice jam
  release may experience a rapid rise and fall of river levels, 
  especially through the city of Huntington. 
   
&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$
1 follow-up statement
217 
WGUS83 KIWX 100952
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
552 AM EDT TUE MAR 10 2015

...The flood warning is cancelled for the following rivers...
 
  Little River ABOVE Huntington affecting Allen...Huntington and 
  Wabash Counties
 
.The ice jam that prompted the warning has released...bringing an end to the
localized flooding concerns. Therefore the warning has been cancelled. The
risk for additional ice jams does remain as above freezing temperatures will
continue through the week. Those living along the Little River should be
prepared for additional rises in river levels and act accordingly. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-069-169-101022-
/O.CAN.KIWX.FL.W.0002.000000T0000Z-150310T0952Z/
/LRHI3.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
552 AM EDT TUE MAR 10 2015

The Flood Warning is cancelled for
  The Little River ABOVE Huntington
* At 5 AM Tuesday the stage was 10.3 feet
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 10.4 feet very 
  early Tuesday morning. The river will continue falling.


&&

Lat...Lon 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 9, 3:20 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 9, 3:20 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM EDT MON MAR 9 2015

.SYNOPSIS...
ISSUED AT 318 PM EDT MON MAR 9 2015

CLOUDS WILL INCREASE LATE THIS AFTERNOON INTO TONIGHT AS AN UPPER
LEVEL DISTURBANCE APPROACHES THE REGION. THIS DISTURBANCE WILL
BRING A LIKELIHOOD OF RAIN ON TUESDAY...MAINLY ACROSS THE CENTRAL
AND SOUTHERN PORTIONS OF INDIANA AND OHIO. LOW TEMPERATURES
TONIGHT WILL DROP INTO THE LOWER AND MID 30S. HIGH TEMPERATURES ON
TUESDAY WILL BE IN THE LOW 50S.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 318 PM EDT MON MAR 9 2015

THE WARMING TREND WILL CONTINUE THROUGH THE SHORT TERM PERIOD.
FULL SUN TODAY HAS ALLOWED TEMPERATURES TO WARM INTO THE MID 40S
THIS AFTERNOON...EVEN IN AREAS WITH SNOW COVER. LIGHT WINDS AND
LOWER DEWPOINTS HAVE KEPT THE COMPACT SNOW FROM MELTING FASTER
DESPITE THE WARM TEMPERATURES AND FULL SUN. INCREASING DEWPOINTS
TOMORROW COUPLED WITH TEMPERATURES IN THE LOW 50S SHOULD MELT MOST
OF THE REMAINING SNOW IN AREAS SOUTH OF US 6 WHERE THERE ARE ONLY A
FEW INCHES REMAINING.

SNOW MELT AND INCREASING DEWPOINTS WILL CAUSE ADEQUATE LOW LEVEL
MOISTURE FOR PATCHY FOG DEVELOPMENT TONIGHT. THE AREA WITH THE
GREATEST RISK FOR PATCHY DENSE FOG IS NORTH OF US6 WHERE SKIES WILL
REMAIN MOSTLY CLEAR AND RADIATIONAL COOLING WILL BE EFFICIENT. SOME
PATCHY DENSE FOG WILL BE POSSIBLE UNDER THE STRATUS DECK...BUT THIS
WILL BE DEPENDENT ON HOW QUICKLY TEMPERATURES COOL THIS EVENING
BEFORE CLOUDS SPREAD OVERHEAD. OTHERWISE...SOME LIGHT RAIN MAY SNEAK
INTO THE FAR SOUTHEASTERN PORTION OF THE FORECAST AREA ON TUESDAY AS
A SHEARED WAVE SLIDES THROUGH THE OHIO VALLEY.

CONSALL CAME IN A FEW DEGREES TO COLD FOR HIGH TEMPERATURES
TOMORROW...SO ADJUSTED UP SLIGHTLY AND MADE A FEW ADJUSTMENTS ALONG
THE LAKESHORE.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 318 PM EDT MON MAR 9 2015

A NORTHERN STREAM SHORTWAVE TRACKING THROUGH SE CANADA WILL FORCE A
WEAK/DRY BACKDOOR FRONT THROUGH THE LOCAL AREA LATER TUESDAY NIGHT
INTO WEDNESDAY MORNING. DRY ADVECTION IN WAKE OF THIS FEATURE SHOULD
BE ENOUGH TO SCOUR OUT ANY RESIDUAL NEAR SFC MOISTURE ALLOWING SKIES
TO TREND PARTLY/MOSTLY SUNNY DURING THE DAY WEDNESDAY. NOCTURNAL
FOG/STRATUS POSSIBLE TUESDAY NIGHT ALONG AND IN ADVANCE OF BOUNDARY
GIVEN LIGHT FLOW AND ADDED MOISTURE TO BOUNDARY LAYER FROM MELTING
SNOW. SFC HIGH THEN DRIFTS SE THROUGH THE GREAT LAKES LATER
WEDNESDAY INTO THURSDAY PROVIDING THE AREA WITH AMPLE SUNSHINE AND
TEMPS GENERALLY ABOVE NORMAL.

ATTENTION LATER THURSDAY NIGHT THROUGH SATURDAY WILL TURN TO
INCREASING RAIN CHANCES/CLOUDS AS A SOUTHERN STREAM CIRCULATION
TEAMS UP WITH SOME INCOMING EAST PACIFIC ENERGY AND MEANDERS TOWARD
THE OH VALLEY. LACKING INTRA/INTER RUN TO RUN CONSISTENCY IN MODELS
WITH THIS CUT-OFF FEATURE AND A SEPARATE NORTHERN STREAM WAVE
MODELED TO AMPLIFY SOUTHEAST INTO THE REGION NEXT WEEK HAS RESULTED
IN A LOWER CONFIDENCE POP/TEMP FORECAST FRIDAY INTO SATURDAY. AS A
RESULT HELD CLOSE TO 12Z CONSENSUS WITH ONLY MINOR CHANGES TO THE
FCST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 159 PM EDT MON MAR 9 2015

MAIN CONCERN FOR TAF PERIOD WILL BE STRATUS AND FOG DEVELOPMENT
OVERNIGHT. STRATUS DECK IS CONTINUING TO SLOWLY ADVECT NORTHWARD
THROUGH THE AFTERNOON. EXPECT THIS DECK TO OVERSPREAD SOUTHERN
PORTION OF THE FORECAST AREA AND KFWA DURING THE LATE EVENING AND
EARLY OVERNIGHT HOURS. RADIATION FOG CONCERNS WILL BE LIMITED
WHERE CLOUD COVER MOVES OVERHEAD...BUT COMBINATION OF MOISTURE
ADVECTION...SNOW MELT...AND RADIATION IN CLEAR AREAS MAY CAUSE
AREAS OF DENSE FOG. SOME DENSE FOG IS ALSO POSSIBLE UNDER THE
STRATUS DECK...BUT THIS WILL BE DEPENDENT ON HOW QUICKLY
TEMPERATURES FALL THIS EVENING BEFORE CLOUDS SPREAD OVERHEAD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...BENTLEY
SHORT TERM...BENTLEY
LONG TERM...STEINWEDEL
AVIATION...BENTLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 9, 4:37 AM EDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT MON MAR 9 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-100845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EDT MON MAR 9 2015 /337 AM CDT MON MAR 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE
PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE
PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 5:03 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells11 hr

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.